Alert archive / Louisiana / Tornado Warnings in 2024
Tornado Warning 96, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at Dec 28, 2024, 8:07 AM CST for Beauregard Parish, Louisiana. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 28, 2024, 8:07 AM CST (14:07 UTC)
- Expired
- Dec 28, 2024, 8:45 AM CST
- In force
- 38 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Beauregard Parish, LA
The radar
The Lake Charles radar (KLCH), 52 km from the middle of the area, began a volume at 14:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 28, 8:20 AM CST | TORNADO | 4 Nne Oretta, LA | Video of a weak tornado filmed on George Kendall Road. |
| Dec 28, 8:22 AM CST | TORNADO | 4 Nne Oretta, LA | Corrects previous tornado report from 4 NNE Oretta. Video of a weak tornado filmed on George Kendall Road. EF1 See PNS for additional details. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 28, 7:38 AM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 2.1 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2104 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 579 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 11.5
The text
As transmitted.
698
WFUS54 KLCH 281407
TORLCH
LAC011-281445-
/O.NEW.KLCH.TO.W.0096.241228T1407Z-241228T1445Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lake Charles LA
807 AM CST Sat Dec 28 2024
The National Weather Service in Lake Charles has issued a
* Tornado Warning for...
Central Beauregard Parish in southwestern Louisiana...
* Until 845 AM CST.
* At 807 AM CST, a severe thunderstorm capable of producing a tornado
was located over Oretta, or near De Quincy, moving northeast at 20
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Oretta and Singer around 815 AM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3062 9315 3049 9343 3049 9349 3046 9349
3053 9359 3079 9340
TIME...MOT...LOC 1407Z 226DEG 15KT 3051 9347
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Stigger/873 follow-up statements
832
WWUS54 KLCH 281419
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
819 AM CST Sat Dec 28 2024
LAC011-281445-
/O.CON.KLCH.TO.W.0096.000000T0000Z-241228T1445Z/
Beauregard LA-
819 AM CST Sat Dec 28 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 AM CST FOR CENTRAL
BEAUREGARD PARISH...
At 819 AM CST, a severe thunderstorm capable of producing a tornado
was located over Oretta, or near De Quincy, moving northeast at 15
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Singer around 825 AM CST.
Longville around 835 AM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3063 9317 3050 9344 3057 9355 3079 9340
TIME...MOT...LOC 1419Z 226DEG 15KT 3055 9343
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Stigger/87156
WWUS54 KLCH 281431
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
831 AM CST Sat Dec 28 2024
LAC011-281445-
/O.CON.KLCH.TO.W.0096.000000T0000Z-241228T1445Z/
Beauregard LA-
831 AM CST Sat Dec 28 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 AM CST FOR CENTRAL
BEAUREGARD PARISH...
At 831 AM CST, a severe thunderstorm capable of producing a tornado
was located near Oretta, or near Singer, moving northeast at 15 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Singer around 835 AM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3065 9320 3054 9341 3059 9349 3077 9337
TIME...MOT...LOC 1431Z 226DEG 15KT 3058 9338
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Stigger/87740 WWUS54 KLCH 281438 RRA SVSLCH Severe Weather Statement National Weather Service Lake Charles LA 838 AM CST Sat Dec 28 2024 LAC011-281448- /O.EXP.KLCH.TO.W.0096.000000T0000Z-241228T1445Z/ Beauregard LA- 838 AM CST Sat Dec 28 2024 ...THE TORNADO WARNING FOR CENTRAL BEAUREGARD PARISH WILL EXPIRE AT 845 AM CST... The storm which prompted the warning has weakened below severe limits, and no longer appears capable of producing a tornado. Therefore, the warning will be allowed to expire. A Tornado Watch remains in effect until 300 PM CST for southwestern Louisiana. && LAT...LON 3065 9320 3054 9341 3059 9349 3077 9337 TIME...MOT...LOC 1438Z 226DEG 15KT 3060 9336 $$ Stigger/87
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Dec 28, 7:41 AM CST, 26 minutes earlier.
Area forecast discussion, Dec 28, 7:41 AM CST, 26 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 741 AM CST Sat Dec 28 2024 ...New UPDATE... .UPDATE... Issued at 740 AM CST Sat Dec 28 2024 Convection is blossoming across the area with several cells already noted to contain rotation. Severe wx is anticipated through much of the afternoon and a tornado watch is now in effect for most of the area through 3PM. && .SHORT TERM... (Today through Monday night) Issued at 333 AM CST Sat Dec 28 2024 An active weather day is expected today. Thick fog is currently blanketing the area with most locations having a vis of 1/2 mile or less. Dewpoints have risen into the mid 60s to around 70 as moisture continues to increase. Fog will continue through sunrise, however mixing will increase fairly quickly this morning which will allow fog to dissipate earlier than most local radiational fog events. Lift is already increasing with spotty showers developing along the I-10 corridor which may allow for brief and spotty breaks in the dense fog to develop before sunrise. An approaching short wave over West TX will quickly push east/northeast today. Lift will continue to increase this morning as this disturbance draws closer. Ample moisture and instability, an increasing LLJ, and steep mid lvl lapse rates will combine over the local area to produce severe weather late this morning through this afternoon and early evening. SPC has increased the threat level to moderate (risk lvl 4 of 5) for a portion of the region including sections of the East TX Lakes area and Central LA for the potential of large hail, strong winds, and long lived tornadoes, however severe weather is possible for the entire area. As lift and instability increases through the morning and mid day discrete cells are anticipated to develop before a squall line eventually sweeps through during the afternoon and early evening. The vigorous short wave and associated cold front will push east of the area tonight with a modest cool down and drier weather expected for Sunday and early next week. && .LONG TERM... (Tuesday through Saturday) Issued at 333 AM CST Sat Dec 28 2024 Late Monday and early Tuesday a low pressure system will move across the mid Mississippi Valley with a cold front pushing to the gulf coast. This front will usher in more seasonable weather for the second half of the week && .AVIATION... (12Z TAFS) Issued at 542 AM CST Sat Dec 28 2024 LIFR conditions will persist for most of the TAF cycle as a result of low VIS from dense fog or heavy showers / thunderstorms. Showers are ongoing, with severe weather likely later this morning through the evening hours. Post front, showers and storms will clear the area, however that will open the door for another round of fog very early tomorrow morning. && .MARINE... Issued at 333 AM CST Sat Dec 28 2024 Dense fog will linger along the coast through early morning. Winds will increase after sunrise with a moderate onshore flow expected through much of the day. Thunderstorms can also be expected today which may cause locally higher winds and seas. A cold front will push through tonight with a light to moderate offshore flow anticipated into Monday. A stronger front is expected Tuesday. && .PRELIMINARY POINT TEMPS/POPS... AEX 73 52 68 47 / 100 50 0 0 LCH 75 54 69 51 / 90 30 0 0 LFT 76 58 71 51 / 90 70 0 0 BPT 77 54 72 52 / 90 10 0 0 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && SHORT TERM...05 LONG TERM....05 AVIATION...87
In the hours before
Special weather statement, Dec 28, 7:50 AM CST, 17 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
750 AM CST Sat Dec 28 2024
LAZ030-141-281415-
Beauregard LA-Northern Calcasieu LA-
750 AM CST Sat Dec 28 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN BEAUREGARD PARISH
THROUGH 815 AM CST...
At 749 AM CST, Doppler radar was tracking a strong thunderstorm near
Fields, moving northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
De Quincy, Singer, Longville, Oretta, and Fields.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 300 PM CST for southwestern
Louisiana.
&&
LAT...LON 3039 9354 3045 9363 3075 9343 3060 9316
TIME...MOT...LOC 1349Z 217DEG 21KT 3046 9354
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
TinglerSpecial weather statement, Dec 28, 7:51 AM CST, 16 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
751 AM CST Sat Dec 28 2024
LAZ027-030-281415-
Beauregard LA-Vernon LA-
751 AM CST Sat Dec 28 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN BEAUREGARD AND
SOUTHEASTERN VERNON PARISHES THROUGH 815 AM CST...
At 750 AM CST, Doppler radar was tracking a strong thunderstorm near
Tulla, or 7 miles east of De Ridder, moving northeast at 25 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Pitkin, Cravens, Sugartown, and Fullerton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 300 PM CST for southwestern
and west central Louisiana.
&&
LAT...LON 3093 9285 3088 9293 3088 9298 3084 9298
3072 9317 3078 9326 3110 9310
TIME...MOT...LOC 1350Z 217DEG 21KT 3081 9317
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
TinglerThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 28, 7:17 AM CST | Tornado Warning | LCH | Beauregard | 28 min |
| Dec 28, 7:49 AM CST | Severe Thunderstorm Warning | LCH | Rapides | 26 min |
| Dec 28, 7:50 AM CST | Special Weather Statement | LCH | Beauregard | 25 min |
| Dec 28, 7:51 AM CST | Special Weather Statement | LCH | Vernon | 24 min |
| Dec 28, 8:04 AM CST | Tornado Warning | LCH | Rapides | 26 min |
| Dec 28, 8:29 AM CST | Severe Thunderstorm Warning | LCH | Rapides | 15 min |
| Dec 28, 8:52 AM CST | River Flood Warning | LCH | Rapides | 24 days |
| Dec 28, 8:52 AM CST | River Flood Warning | LCH | Beauregard | 4 days |
| Dec 28, 8:52 AM CST | River Flood Warning | LCH | Beauregard, Calcasieu | 29 days |
| Dec 28, 12:29 PM CST | Special Weather Statement | LCH | Vernon | 31 min |
| Dec 28, 2:58 PM CST | Severe Thunderstorm Warning | LCH | Vernon | 62 min |
| Dec 28, 3:26 PM CST | Special Marine Warning | LCH | 64 min | |
| Dec 28, 3:29 PM CST | Tornado Warning | LCH | Vernon | 31 min |
| Dec 28, 3:41 PM CST | Tornado Warning | LCH | Cameron | 49 min |
| Dec 28, 3:46 PM CST | Severe Thunderstorm Warning | LCH | Rapides, Vernon | 59 min |
| Dec 28, 3:55 PM CST | Tornado Warning | LCH | Rapides, Vernon | 35 min |
| Dec 28, 4:18 PM CST | Severe Thunderstorm Warning | LCH | Allen, Beauregard, Evangeline, Rapides, Vernon | 57 min |
| Dec 28, 4:23 PM CST | Tornado Warning | LCH | Cameron | 40 min |
| Dec 28, 4:29 PM CST | Flash Flood Warning | LCH | Rapides, Vernon | 3 hr |
| Dec 28, 4:37 PM CST | Severe Thunderstorm Warning | LCH | Acadia, Allen, Beauregard, Calcasieu, Evangeline, Jefferson Davis and 1 more | 53 min |
| Dec 28, 4:45 PM CST | Special Marine Warning | LCH | 45 min | |
| Dec 28, 5:05 PM CST | Severe Thunderstorm Warning | LCH | Cameron | 55 min |
| Dec 28, 5:09 PM CST | Severe Thunderstorm Warning | LCH | Avoyelles, Evangeline, Saint Landry | 66 min |
| Dec 28, 5:10 PM CST | Tornado Warning | LCH | Avoyelles, Evangeline, Saint Landry | 35 min |
| Dec 28, 5:26 PM CST | Tornado Warning | LCH | Cameron | 34 min |
| Dec 28, 5:38 PM CST | Severe Thunderstorm Warning | LCH | Acadia, Jefferson Davis, Lafayette, Saint Landry, Vermilion | 52 min |
| Dec 28, 5:55 PM CST | Severe Thunderstorm Warning | LCH | Cameron, Vermilion | 65 min |
Nearby
Tornado Warnings in Louisiana, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.